View Full Version : just a curious question about tic disorders


netsavy006
11-17-07, 04:34 PM
Is there such a disoerder or condition as medication induced tic disorder.

If so I know I have that... lolz...

wifeof
11-18-07, 01:04 PM
Is there such a disoerder or condition as medication induced tic disorder.I don't know of there is a formal dx for it, but my daughter (with TS in the family from her father) developed a tic after her hep vaccine, and it got worse with each of the three shots. A year after the final shot it had pretty much disappered. As a result of that we have refused stimulant meds for her ADD (she take Wellbutrin), as I have heard of a number of cases of a child developing TS after going on stimulant meds.

netsavy006
11-22-07, 09:52 PM
Well I looked at books and as I've read like you said no formal dx for it, but I might have a tic disorder. I'm being checked by a neurologist at some point for this. I don't have an appt for him because I need to get a referall from my pcp when I go Jan 2, 2008.

Mincan
01-03-08, 01:59 PM
wifeof, wellbutrin (bupropion) is stimulant-like (its structure is related to several well known stimulants), it effects the same neurotransmitters (dopamine and norepenephrine) as Ritalin. It is often used to augment stimulant treatment.

wifeof
01-03-08, 02:57 PM
wifeof, wellbutrin (bupropion) is stimulant-like (its structure is related to several well known stimulants), it effects the same neurotransmitters (dopamine and norepenephrine) as Ritalin. It is often used to augment stimulant treatment.
She hasn't developed any tics during the years she has been on it. My husband (with TS and ADD) tried it when he saw what it did for our daughter. While it didn't increase his tics, he had a lot of anxiety on it, so he stopped taking it. The only thing that really made a difference with ADD for him was Paxil, but the side effects were bad enough that he stopped taking it. Celexa helps some, without side effects. The best effect of that is that it keeps him from beating himself up over the effects of ADD.

Naomi2
04-07-08, 10:40 AM
According to the Diagnostic and Statistical Manual of Mental Disorders, 'the disturbance must not be due to the direct physiological effects of a substance (e.g. stimulants) or a general medical condition (e.g. Huntington's disease or postviral encephalitis)'.

Sor, while medication can cause tics, these tics are not classed as Tourette syndrome, chronic (motor/vocal) tic disorder or transient tic disorder.

wifeof
04-07-08, 11:13 AM
Sor, while medication can cause tics, these tics are not classed as Tourette syndrome, chronic (motor/vocal) tic disorder or transient tic disorder.
Unless they continue long after the medication has been stopped. I had heard of enough cases of that that I was leery of trying the more common stimulant meds on my daughter. While she did develop tics after each hepatitis vaccine, they were completely gone about a year after the final shot. So that was transient, and she got off easy.

arkyle
04-07-08, 01:19 PM
Ritalin (and methyphenidates in general) sometimes boosts tics.